Korean J Dermatol.  2000 Aug;38(8):1127-1130.

Erythema Multiforme due to Topical Application of Diphenylcyclopropenone(DPCP)

Affiliations
  • 1Department of Dermatology, College of Medicine, Hanyang University, Seoul, Korea.

Abstract

We report a case of erythema multiforme following topical application of diphenylcyclopropenone (DPCP), which occurred during the artificial induction of contact dermatitis in one of two volunteer patients of the objective structured clinical examination(OSCE). The characteristic polycyclic erythematous target-like lesions developed on both hands and forearms after fourth sensitization with 0.1% DPCP in a period of a week because of lack of response. In spite of systemic and topical corticosteroid treatment, the skin lesions lasted one month accompanied with dermographic urticaria. A minimal dose of DPCP can be used for initial sensitization to reduce the risk of a severe generalized eruption like erythema multiforme, although allergic reaction is less likely to be dose-dependent.

Keyword

Diphenylcyclopropenone(DPCP); Erythema multiforme; Dermographic urticaria

MeSH Terms

Dermatitis, Contact
Erythema Multiforme*
Erythema*
Forearm
Hand
Humans
Hypersensitivity
Skin
Urticaria
Volunteers
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error